Florida, 2009Flooding and Lightning Strikes in Florida, August 14, 2009
August 14, 2009 · NWS JAX · 5 events in 3 counties and zones
A complex of storms over the Gulf of Mexico produced outflows during the morning that converged with the east coast sea breeze during the early afternoon. A moist and unstable airmass was in place, as well as a lingering surface trough across south Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of storms over the Gulf of Mexico produced outflows during the morning that converged with the east coast sea breeze during the early afternoon. A moist and unstable airmass was in place, as well as a lingering surface trough across south Georgia. Widespread showers and storms developed. An upper level COL region was over the area which provided very slow storm motion. Doppler radar rainfall estimates generally ranged from 3-5 inches where nearly stationary and back-building cells developed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 14, 1:45 PM EST, 37 minutes earlier.
Area forecast discussion, Aug 14, 1:45 PM EST, 37 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT FRI AUG 14 2009
.SYNOPSIS...COMBINATION OF TROPICAL AIRMASS AND TEMPS INTO THE 80S IS
CREATING EXPANSIVE AREAS OF SHOWERS AND THUNDERSTORMS. PRESENTLY...
COVERAGE IS MOST NUMEROUS ALONG THE ATLANTIC COASTLINE AS
PERSISTENT COMPLEX OVER THE APALACHEE BAY IS KEEPING TEMPS AT BAY
ALONG AND WEST OF THE I-75 CORRIDOR...WITH AN ILL-DEFINED GULF
COAST SEA BREEZE.
.SHORT TERM...
SATURDAY...DEEP SOUTHERLY FLOW WILL MAINTAIN ELEVATED PWATS AROUND
2.25 INCHES...ALTHOUGH THERE ARE HINTS OF SOME DRIER AIR WORKING
INTO THE AREA FROM THE SOUTHEAST LATE IN THE DAY. IN RESPONSE...HAVE
ELECTED TO INCLUDE LIKELY POPS FOR ALL BUT OUR SOUTHEASTERN ZONES.
MAIN CONCERN WILL BE HEAVY RAINFALL POTENTIAL GIVEN HIGH PWATS
COUPLED WITH WEAK STEERING MOTION.
SUNDAY...MEAN LAYER RIDGE IS FORECAST TO SLOWLY BUILD INTO THE
AREA FROM THE EAST. THIS FEATURE IN COMBINATION WITH SLOWLY
FALLING PWATS WILL LIKELY YIELD LESS COVERAGE OF SHOWERS AND
THUNDERSTORMS...AND HAVE INCLUDED HOMOGENEOUS CHANCE POPS.
DECREASING RAIN CHANCES WILL TRAIL INLAND PROPAGATION OF DOMINANT
EAST COAST SEA-BREEZE.
MONDAY...MEAN LAYER RIDGE WILL FURTHER BUILD OVER THE AREA. WILL
CAP POPS AT 40 PERCENT...HIGHEST ACROSS OUR INLAND ZONES.
ADDITIONALLY...AFTERNOON HIGHS ARE FORECAST TO RANGE FROM THE
UPPER 80S AT THE COAST TO LOWER 90S INLAND.
.LONG TERM...MEAN LAYER RIDGE IS FORECAST TO DOMINATE THE REGION
NEXT WEEK. TEMPS ARE FORECAST SEVERAL DEGREES ABOVE CLIMATOLOGY
WITH CLIMO/CHANCE POPS EACH DAY. THERE IS THE POTENTIAL FOR
TROPICAL SYSTEM TO REACH THE CARIBBEAN LATE NEXT WEEK.
&&
.AVIATION...
MAINLY VFR CONDS WITH TEMPO IFR/MVFR TSTM CONDS THROUGH 22Z AT LOCAL
TAF SITES WITH GUSTY WINDS/LOWER VSBYS FROM HEAVY DOWNPOURS. HAVE
LEFT VCTS IN LOCAL TAFS UNTIL ABT 02Z WHEN SHOULD JUST BE LEFT WITH
MID LEVEL DEBRIS CLOUDS. WITH SATURATED GROUND AT MANY LOCATIONS
HAVE PLACED SOME MVFR VSBYS AT KGNV/KJAX/KCRG WHILE HAVE GONE WITH
IFR/LIFR CONDS AT KVQQ WHERE MORE ABUNDANT FOG IS EXPECTED BY
MORNING.
&&
.MARINE...
NO HEADLINES THROUGH THE PERIOD...AS BERMUDA HIGH PRESSURE OFF THE
COAST RE-BUILDS NORTH OF THE REGION AND SOUTH WINDS 10 TO 15 KNOTS
TONIGHT BECOME SOUTHEAST OVER THE WEEKEND...THEN BACKING TO THE EAST
NEXT WEEK. SEAS WILL GENERALLY REMAIN IN THE 2 TO 3 FT RANGE
ALTHOUGH 3 TO 4 FT SEAS WILL BE POSSIBLE OVER THE OFFSHORE WATERS
NEXT WEEK AS ONSHORE FLOW INCREASES A TAD. THE ONSHORE FLOW EARLY
NEXT WEEK MAY INCREASE THE THREAT OF RIP CURRENTS BACK INTO THE
MODERATE RANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 90 71 89 71 / 60 30 70 40
SSI 84 74 87 76 / 70 40 50 30
JAX 88 72 90 73 / 70 40 60 30
SGJ 85 74 88 74 / 70 30 50 30
GNV 86 72 90 71 / 70 40 60 40
OCF 86 72 91 72 / 70 30 60 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ZAPPE/HESS/KEEGAN
Hazardous weather outlook, Aug 14, 3:57 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 AM EDT FRI AUG 14 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
457 AM EDT FRI AUG 14 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EVENING...
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
WITH THE BEST RAIN CHANCES BEGINNING BY MID AFTERNOON AND CONTINUING
INTO THE LATE EVENING. DUE TO HEAVY RAINFALL OVER MUCH OF THE AREA
THE PAST TWO DAYS...MINOR FLOODING WILL BE POSSIBLE WITH THE
ACTIVITY THAT DEVELOPS TODAY. ANY STRONG STORMS THAT DEVELOP THIS
AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL AMOUNTS OF 2 INCHES PER HOUR...EXCESSIVE LIGHTNING AND
GUSTY WINDS. STORMS WILL BE MOVING TOWARD THE NORTHEAST AROUND 10
MPH.
PATCHY FOG WILL BE POSSIBLE THIS MORNING...MAINLY OVER THE GEORGIA
PORTION AND ALONG THE EAST COAST OF THE FLORIDA PORTION.
VISIBILITY WILL GENERALLY FALL TO BETWEEN 3 AND 5 MILES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ONE ADDITIONAL DAY OF NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY
RAINFALL POTENTIAL...MAINLY FOR INLAND PORTIONS...IS ON TAP FOR
SATURDAY. MORE SCATTERED ACTIVITY IS EXPECTED THEREAFTER WITH AN
EASTERLY FLOW REGIME FAVORING INLAND PORTIONS FOR HIGHEST
THUNDERSTORM CHANCES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
DEESE
In the hours before
Special weather statement, Aug 14, 2:00 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT FRI AUG 14 2009
FLZ038-141945-
FLAGLER-
300 PM EDT FRI AUG 14 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
FLAGLER COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 345 PM EDT...
AT 301 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF FLAGLER BEACH...MOVING
NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND FLAGLER BEACH AND PALM COAST THROUGH 345 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2943 8111 2948 8125 2965 8127 2966 8123
2965 8122 2966 8122 2967 8120 2958 8116
2956 8115 2947 8110 2943 8110
TIME...MOT...LOC 1901Z 178DEG 9KT 2948 8116
ZAPPESpecial weather statement, Aug 14, 2:04 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT FRI AUG 14 2009
GAZ136-141945-
WAYNE-
304 PM EDT FRI AUG 14 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME
NORTHWESTERN WAYNE COUNTY FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...
AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES EAST OF SURRENCY...WITH LITTLE
MOVEMENT. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS
AROUND THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3183 8203 3179 8199 3179 8196 3178 8195
3173 8195 3175 8210 3177 8210 3178 8208
3178 8210 3180 8210 3180 8208 3182 8208
3183 8205
TIME...MOT...LOC 1904Z 270DEG 2KT 3178 8201
ZAPPESpecial weather statement, Aug 14, 2:06 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT FRI AUG 14 2009
FLZ033-037-038-141945-
FLAGLER-PUTNAM-ST. JOHNS-
306 PM EDT FRI AUG 14 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN PUTNAM...
NORTHWESTERN FLAGLER AND SOUTHERN ST. JOHNS COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...
AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
HASTINGS TO 2 MILES NORTHWEST OF ANDALUSIA...WITH LITTLE MOVEMENT. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAN MATEO...
ORANGE MILLS...HASTINGS...SPUDS AND ANDALUSIA THROUGH 345 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2979 8146 2948 8142 2949 8159 2978 8161
TIME...MOT...LOC 1906Z 270DEG 2KT 2974 8151 2951 8150
ZAPPE
Special weather statement, Aug 14, 2:10 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT FRI AUG 14 2009
FLZ040-142000-
MARION-
310 PM EDT FRI AUG 14 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 400 PM EDT...
AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS EAST OF JUNIPER SPRINGS...MOVING NORTH-NORTHWEST AT 15
MPH. THESE STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF OCALA
NATIONAL FOREST THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2912 8173 2937 8172 2937 8171 2934 8167
2933 8168 2932 8167 2928 8164 2913 8164
2912 8164
TIME...MOT...LOC 1909Z 145DEG 11KT 2927 8169 2914 8168
ZAPPESpecial weather statement, Aug 14, 2:12 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
312 PM EDT FRI AUG 14 2009
GAZ133-134-142000-
BACON-JEFF DAVIS-
312 PM EDT FRI AUG 14 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN JEFF
DAVIS AND NORTHWESTERN BACON COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST
OF DENTON TO 9 MILES SOUTHEAST OF DENTON...MOVING EAST AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DENTON
THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3164 8253 3161 8262 3166 8262 3166 8266
3167 8270 3173 8273 3177 8258
TIME...MOT...LOC 1912Z 274DEG 5KT 3170 8266 3161 8261
ZAPPESpecial weather statement, Aug 14, 2:21 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT FRI AUG 14 2009
FLZ037-142000-
PUTNAM-
321 PM EDT FRI AUG 14 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN PUTNAM
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 400 PM EDT...
AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES WEST OF
WELAKA TO 5 MILES SOUTH OF GEORGETOWN...MOVING NORTH AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GEORGETOWN AND
WELAKA THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2933 8168 2935 8166 2937 8168 2937 8174
2942 8174 2943 8175 2957 8176 2954 8161
2933 8161 2932 8168
TIME...MOT...LOC 1921Z 173DEG 9KT 2950 8172 2932 8162
ZAPPEEvent by event
2 flood, 2 lightning, 1 heavy rain. Local standard time, as filed.
Heavy Rain, Flagler
- When
- August 14, 2:22 PM EST to 4:57 PM EST
- Where
- Flagler County, Palm Coast
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
Various portions of Palm Coast had significant rainfall amounts. A spotter about 3 miles north of Palm Coast measured 5 inches of rainfall between 2 pm and 5 pm, and this spotter had a 2 day rainfall of 8 inches. The emergency management office measured 5.05 inches of rainfall between 2 pm and 4:52 pm. Street flooding was reported on Belle Terre Parkway, Palm Coast Parkway and Laramie Lane. Water was 6 inches deep in many areas along these roads.
Flood, Duval
- When
- August 14, 3:10 PM EST to 3:58 PM EST
- Where
- Duval County, 0.48 mi ENE of Yukon to 3.01 mi NE of (Nip)nas Jacksonvill
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.233, -81.693
Flooding occurred along Riverside Avenue near St. Vincent's Hospital toward Interstate 95. The water was 8 inches deep in some areas. A forecaster a NAS Jacksonville measured 1.81 inches of rainfall in 20 minutes. From 3:55 pm local time to 4:58 pm local time, NAS Jacksonville measured a total of 3.19 inches.
Lightning, Clay
- When
- August 14, 4:00 PM EST
- Where
- Clay County, 0.91 mi NW of Bellair West
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 30.180, -81.740
Lightning struck and charred a fence. The cost of damage was estimated and the timing of the event based on radar.
Lightning, Flagler
- When
- August 14, 4:26 PM EST
- Where
- Flagler County, 0.69 mi S of Flagler Beach
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 29.470, -81.130
Lightning struck a 12 year old male near the Flagler Beach Pier. He was struck unconcious and partially paralyzed. He was air-lifted to a trama center.
Flood, Clay
- When
- August 14, 9:50 PM EST
- Where
- Clay County, 1.33 mi E of Meadowbrook to 1.4 mi SSW of Bellair West
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 30.123, -81.798
Spotters reported significant flooding mainly off of Blanding Blvd. from Orange Park toward Middleburg. Culverts were overflowed on streets with overflow water moving very quickly. Significant soil erosion occurred along Johns Avenue, and a fence was washed down. Water also flooded a car along Johns Avenue. Old Jennings Road was flooded from Blanding Blvd (State Road 21) to Brannon Field Road, and along portions of Buggy Whip Trail. Tynes Road was also flooded. A spotter measured 5.74 inches of rainfall in two hours near Arora and Blanding Blvd. Doppler radar storm total amounts indicated about 4 to 5 inches over the area.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Montana, August 14, 2009$4.3 million · 1.75 in hail · 16 events
- Hail and Damaging Winds in North Dakota, August 14, 2009$245,000 · 1.25 in hail · 9 events
- Damaging Winds and Heavy Rain in North Dakota, August 14, 2009$50,000 · 54 kt wind · 3 events
- Flash Flood in Colorado, August 14, 2009$30,000 · 1 event
- Flash Flood and Hail in South Dakota, August 14, 2009$15,000 · 1.75 in hail · 10 events
- Flash Flood and Flood in Kansas, August 14 to 15, 2009$2,000 · 65 kt wind · 12 events
- Hail in North Dakota, August 14, 20092 in hail · 11 events
- Flash Flooding in Wisconsin, August 14, 2009$15,000 · 2 events
- Flash Flood in Colorado, August 14, 2009$15,000 · 1 event
- Hail and Damaging Winds in Montana, August 14, 20091 in hail · 6 events
- Hail in Minnesota, August 14, 20091.75 in hail · 5 events
- Flash Flood and Hail in Nebraska, August 14, 20090.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180219, 180213, 180222, 180220, 180218.